Funnel Cloud, Orange
- When
- June 25, 4:00 PM EST
- Where
- Orange County, Orlando Intl Arpt
- Reported by
- BROADCAST MEDIA
- Coordinates
- 28.514, -81.323 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 25, 1:50 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EDT SUN JUN 25 2006 ...LOCALLY HEAVY RAIN POSSIBLE INTO MONDAY... .DISCUSSION... THROUGH TONIGHT...LOW LEVEL CIRCULATION EVIDENT OVER OSCEOLA COUNTY AT PRESENT...AS PER LATEST SFC OBS AND VIS SAT IMAGES. CIRCULATION EMBEDDED WITHIN BROADER SURFACE WAVE REACHING NE-SW THROUGH THE PENINSULA. PRECIP TO THE NORTH OF THE CIRCULATION CENTER HAS A WESTWARD COMPONENT TO THE MOVEMENT WHILE ACTIVITY TO THE SOUTH IS DRIFTING MORE NORTHWARD NEAR THE EAST COAST. WEAK VORTS ROTATING AROUND MID/UPPER LOW JUST OFF FL SE COAST ACTING TO ENHANCE ACTIVITY AS WELL. 12Z WRF-NAM AND GFS KEEP SURFACE TROF OVER PENINSULA OVERNIGHT AND DRIFT THE LOW ALOFT OVER THE PENINSULA. THIS WILL KEEP EC FL IN A VERY MOIST AIR MASS AND KEEP RAIN CHANCES ON THE HIGH SIDE. FOR TONIGHT...HAVE INDICATED HIGHEST POPS OVER THE SOUTHERN SECTIONS OF EC FL WHERE BETTER LOW LEVEL CONVERGENCE WILL EXIST... HAVE INDICATED LIKELY POPS SOUTHERN 3 COUNTIES...AND SCATTERED OVER THE REST OF THE AREA. MONDAY...WEAK SFC LOW AND LOW-MID LVL VORT CENTER ACROSS NRN SECTIONS EARLY MONDAY MORNING SHOULD CONTINUE TO LIFT NNE/NE OFF THE NE FL COAST BY LATE MONDAY AFTERNOON IN RESPONSE TO TROUGH DIGGING SE TWD THE MID MS VALLEY. CONTINUED DEEP MOISTURE ASSOCIATED WITH THE CIRCULATION OF THE UPPER LOW AND DEVELOPING SW FLOW ON THE SRN PERIPHERY OF THE LOW LVL SYSTEM WILL SPELL ANOTHER DAY WITH HIGH RAIN CHANCES FOR EAST CENTRAL FLORIDA. MUCH LIKE THIS AFTERNOON... EXPECT SOME LOCALLY HEAVY RAIN WITH TROPICAL DOWNPOURS IN SHOWERS AND STORMS. MID LVL STEERING FLOW WILL BE FROM THE SW/WSW BY LATE AFTERNOON SO WILL HAVE TO BE ON THE WATCH FOR ANY TRAILING RAIN BANDS THAT TRACK OVER THE SAME AREAS. HAVE INCREASED POPS TO 70 PCT WITH THE HIGHEST CHANCES FROM MID DAY THROUGH THE AFTERNOON WITH DAYTIME HEATING. TUE...SFC LOW WILL CONTINUE TO TRACK NWD TWD THE CAROLINAS AND VA THROUGH THE DAY WITH DEEP LAYER SW FLOW LEFT ACROSS OUR AREA IN THE WAKE OF THE DEPARTING SYSTEM. MEAN MOISTURE WILL DECREASE BUT THERE WILL STILL BE ADEQUATE MOISTURE FOR SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THE STORMS ARE EXPECTED TO TRACK TWD THE EAST COAST BY THE MID TO LATE AFTERNOON WITH SW STEERING FLOW. SHOULD SEE HIGHS A FEW DEGS HIGHER...AROUND 90 FOR MUCH OF THE FORECAST AREA. WED-SUN...NO BIG CHANGES EXPECTED FOR LATE WEEK WITH POPS MAINLY IN THE 30-40 PCT RANGE AS MEAN MOISTURE DECREASES A BIT (ESPEC ACROSS THE NRN PENINSULA) AS SFC RIDGE AXIS NUDGES ONLY SLOWLY NWD TWD S FL. HAVE INCREASED POPS A BIT FOR INLAND SECTIONS OF THE TREASURE COAST AND OKEECHOBEE COUNTY THROUGH LATE WEEK WHERE SLIGHTLY DEEPER MOISTURE IS EXPECTED. BY THE WEEKEND...SFC AND LOW LVL RIDGE AXIS CONTINUE TO LIFT NWD WITH DEEPER SE FLOW AND SOME DEEPER MOISTURE RETURNING TO THE PENINSULA AROUND THE ATLC RIDGE. WILL KEEP POPS IN THE SCATTERED RANGE CLOSE TO 40 PCT FOR DAYS 6 AND 7. && .MARINE...WINDS ACROSS THE OFFSHORE WATERS WILL INCREASE MON AND MON NGT TO BORDERLINE SCEC (15-20 KTS) AS GRADIENT INCREASES BETWEEN THE ATLC HIGH AND SFC LOW DEVELOPING ACROSS THE SE IN RESPONSE TO THE DIGGING TROUGH ACROSS THE MID WEST. WILL BRING WINDS UP TO 15-17 KNOTS AND SEAS 4-6 FT WITH THE HIGHEST SEAS ACROSS THE OFFSHORE WATERS. SW FLOW WILL CONTINUE INTO TUE AND THEN BEGIN TO LIGHTEN WED-FRI WITH A MORE TYPICAL AFTERNOON SEA BREEZE REGIME SETTING UP WITH SFC RIDGE AXIS NEARBY. && .AVIATION...AREAS MVFR/LCL IFR CIGS WILL PERSIST WITH SHOWERS AND A FEW STORMS THROUGH THE OVERNIGHT HOURS. CONTINUED HIGH COVERAGE OF SHOWERS/STORMS ON MON WILL AGAIN RESULT IN CIG/VSBY REDUCTIONS. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 88 74 90 / 40 70 30 40 MCO 75 89 74 92 / 40 70 30 40 MLB 75 88 73 90 / 40 70 30 40 VRB 75 88 72 90 / 50 70 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GLITTO LONG TERM....VOLKMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1025 AM EDT SUN JUN 25 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 252230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1025 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS EAST CENTRAL FLORIDA TODAY. THESE STORMS WILL MOVE TO THE NORTHWEST AT AROUND 10 MPH. STORMS ARE MOST LIKELY TO OCCUR OVER THE INTERIOR SECTIONS. THE PRIMARY THREAT FROM STORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING STRIKES. MOVE INDOORS AT THE FIRST SIGN OF A STORM. ...FLOOD IMPACT... A FEW AREAS MAY RECEIVE MORE THAN ONE ROUND OF SHOWERS AND STORMS TODAY...RESULTING IN LOCALLY HEAVY RAINFALL. MINOR FLOODING OF STREETS AND LOW LYING AREAS MAY OCCUR. ...RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE MONDAY AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST INTO THE FLORIDA PANHANDLE. COVERAGE OF SHOWERS AND STORMS WILL DECREASE TO SCATTERED TUESDAY INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 329 PM EDT SUN JUN 25 2006 FLZ144-252015- SOUTHERN LAKE COUNTY- 329 PM EDT SUN JUN 25 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER SOUTH CENTRAL LAKE COUNTY... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR CLERMONT. THE STORM WAS DRIFTING WEST NORTHWEST. IN ADDITION TO STRONG WIND GUSTS...FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS WILL OCCUR WITH THIS STORM. STAY INDOORS UNTIL THE STORM PASSES. RL
The Melbourne radar (KMLB), 79 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520877.